If you feel it would help, call our helpliners for further advice, information and support on 0808 800 6000 about the symptoms you are experiencing. The line opens Mon-Fri 9am-5pm and Sat 9am-2pm.
Sukey - sorry you are suffering. I've just had my second last tax and the leg pain is terrible (have morphine syrup to help me sleep) after each dose and am dreading the tamoxifen if I feel like this with just the tax. My skin is peeling off the palms of my hands and my feet really hurt. I've also got a few black toenails and one is being held on by the sides of the toe rather than the bottom! My fingernails are a mess after the FEC - with nasty white ridges up them. Saving a fortune at hairdressers - spending it at beauty salon getting nails done weekly!
I've had three tax and after each tax I have to walk downstairs one step at a time - in fact, at times I feel I can barely manage it. I'm like a 90 year old lady with bad flu - rather than the sprightly, reasonably active 41 year old I actually am.
I'm going to give the tamoxifen a chance, but I'm not putting up with pain like this for 5 years. Apparently APS's version of tamoxifen doesn't cause the same weight gain - which I also can't afford. Perhaps I should alternate - one month APS, the next Nolvadex!
Sukey - You really must get your fears allayed about the bone mets - get appt with onc now.
All the best to everyone - don't let pain grind you down - get help from SOMEONE - and don't listen to those who say it doesn't hurt (I had a midwife like that once...I asked her if she had any children...she didn't... so my answer was "so how the heck would you know if this hurts or not?). The oncs have probably not had breast cancer - how would they know anything about it really???
Want to bring this thread up for discussion again - I'm 34 and on CMF at moment - had epi and tax but i have noticed my joints hurting - ankles, hands arms shoulders, knees and fingers are all so achey - most of u ladies say this is down to tomoxifen but i haven't even started that yet. I feel so old and achey and get worried about bone mets. The last few days my butt cheek is hurting now i don't know if its because my 4 yr old punched in the bum when playing or its achey bones or sometimes i even think its bone mets.
well there you go.
i have been on tamox for 2years and in the last coupleof months my fingers and legs have been aching, wondered what was going on. am moving to arimidex soon.............. possibly even more pain, what price is life, lol
Just to put my two pennorth in......... I pestered the doctors to change me to Nolvadex and it took a year before they would but it has made no difference to joint pains. Flushes are a bit better but that could be coincidence.
I have been on Tamoxifen for almost five years now and I had Two years of Zoladex. The first year was shocking with all the side effects but I just
thought it was because I was having both drugs , however somebody also told me about Nolvadex D and I switched ( You have to get your dr to put the
brand name on your prescription). It is so much better I havent had any side effects it really is worth a try .
I was 39 at the time and was seriously thinking of not taking it at first because of how it made me feel . Good luck with all your treatment.xx
I've just picked up this thread. It's so heartening to know that I'm not mad! I started tamoxefen a month ago and my hips are stiff and sore.
Onc didn't seem to think there was a problem and thought that I was 'out of condition'! I only speed walkx3 weekly prior to rads and now walk gently during treament. Better after I have walked but first thing in the morning is bad.
I too feel like an old woman at 41! I had 6 Taxotere and Herceptin together (now just on Herc) and my aches,pains and stiffness in my joints are terrible some days.
Hi girls, I had all the same problems when I started taking it after my chemo in 2006, I was also very faint, it was such a pain, Id have to lie down in shopping centres etc. (apparently this is a side effect according to the heart specialist I went to see. Changed to Fareston, which suits me better, Im have monthly zolodex implants which are fine, havent had any mets in my body, just in my brain and they probably spread before I was dx when I was 39. take care girls, (ps the hot flushes do calm down a bit after a while)
I have been on Tamoxifen since Oct 2006 and I feel like I am 90 years old not 46. The aches and pains I get are in my ankles, feet, knees and now one finger is swollen and painful. I have male consultants at check up and none of them will accept that it is Tamoxifen. I also get frequent skin rashes, hot flushes and all the rest of the crap that comes with this drug. Don't think I can cope with another 3 and a bit years. Ironic that, prior to getting BC, I would never have entertained taking the contraceptive pill as it was interfering with hormones and I didn't want to take it and now I am stuck with this. On the plus side, it is to my benefit that I am ER+ and Tamoxifen is supposed to be helping me stay cancer free. I didn't have chemo by the way. (2cm ductal tumour, grade 2 with clear margins, WLE and radiotherapy).
I switched from generic tamoxifen to Nolvadex D after a couple of months on it. It was me that asked for it rather than anyone offering it. I have been on it for just over a year and had all the aching and stiffness like the above, but about three months ago it all went away.I have also JUST finished a year of Herceptin.I am now 47. It's worth asking if you can change to the branded form. good luck!
Thankyou thankyou thankyou ladies!
I've been on Tamoxifen for just over a month.
I have had the same aches as you all and asked the pharmacist if it could be to do with the Tamoxifen. She says not. I feel I want to print this page and show her what we're all experiencing and see if she still says the same!
I finished chemo in Oct, followed by radiotherpy, I have been on Tamoxifen, since last Nov, also herceptin since Dec, and I have to agree the aches & pains are a nightmare. I am 47 was Diagnosed with severe arthritis in my right knee 4 years ago so I know all about joint pain but it is nothing compared to pain I have in both ankles, and like all of you ladies I also hobble around as if I am ninety. What a nightmare,
Heather 🙂 xx
I agree with you all.
I have been on Tamoxifen since last December, and the aching joints have just worsened. My hands and ankles are constantly aching, and at other random times, my hips and thighs will join in.
I saw my BCN a couple of weeks ago (to discuss reconstruction) and just thought it worth mentioning the aches. She said it would be nothing at all to do with the Tamoxifen, but a legacy of the chemo (my last dose of FEC was last September). With all respect, however, I cannot agree, because so many ladies are reporting aches and pains whilst taking Tamoxifen (and possibly some haven't had chemo).
My GP has said that the only thing I can do for the aches and pains is to take paracetamol 4 times a day - I don't know about any of you out there, but the prospect of taking that kind of dose for a number of years doesn't appeal.
Glad you started this thread. I stopped Chemo in Feb and started Tamoxifen in April.
If I have been sitting for a while or first thing in the morning my legs ankles and feet feel so stiff and its hard to move them.
Once I get going its alright but at times I feel about 90.
I've just gone onto it after 10 mths of arimidex which was a nightmare in terms of joint pain. I'm finding tamoxifen better but still have stiffness. It appears to affect us all differently.
Its good to know i'm not the only ickle old lady at the age of 40!!! I've been taking tamoxifen now for 10mths and the aching joints have just got worse and worse im sorry to say. Its worst in my knees and ankles and toes-i'm thinking of coming off the tablets as i don't think i can cope with it much longer, any thoughts? i also suffer with bad backache but that couldjust be bad posture i suppose.
Oh well, ill just keep huffling along like Kelly for now!!!
me too!! I am 36 going on 86!!!!! Honestly, I'm like an old woman first thing in the morning, sometimes I even have to go down the stairs one step at a time! If I sit on the floor for any length of time I have hell on to get back up again! I have been known to shuffle myself along the floor to the sofa so I can support myself while I try to stand up!
Glad to see I'm not the only one,
Take care all,
I've been on tamoxifen since last October. I stiffen up when immobile. Getting out of bed in the morning, getting up from my desk at work, I hobble like an old lady, and I'm only 45. I used to be really supple & loose limbed, but I'm not anymore. And no amount of exercise seems to alter this. Once I've got going, I'm OK.
Yep, me too. Feeling it in my wrists and ankles - ouch. Contacting BCN today to see if any supplements will help.
Phew it's nice to know it's not just me,( find it particularly bad if i've been driving for a long time). Thanx for taking the time to reply!
I have been taking tamoxifen and zoladex for just over three months. Am getting quite a lot of joint pain and stiffness, particularly in one leg. I also get if have been sat in one position for a while and when I am tired. Am 32 so do not think it is your age! Sometimes feel like I am dragging it.
ive been on it for about a month too and noticed sometimes my hips and knees ache, my OH asked me if i was limping the other day, Im only 46.
Hope it goes away.
I'm just been taking tamoxifen for a month and am noticing some joint stiffness when i've been sitting down for longish periods of time, esp in hips. Anyone else had this or am I just getting old!?